Hail, Ashley
- When
- May 9, 1:00 PM CST
- Where
- Ashley County, 1 mi N of North Crossett
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.164, -91.950
Scattered afternoon showers and thunderstorms developed across the region with a few becoming severe. These storms were uncharacteristic of May, they were more like storms that develop in June or July.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Scattered afternoon showers and thunderstorms developed across the region with a few becoming severe. These storms were uncharacteristic of May, they were more like storms that develop in June or July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 9, 10:30 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1130 AM CDT WED MAY 9 2007 .DISCUSSION... UPDATE: LOW-LEVEL MOISTURE GRADIENT IS BROADER AND MORE DIFFUSE THAN YESTERDAY...BUT CONVECTIVE SCENARIO IS STILL ABOUT THE SAME WITH ISOLATED SHOWER/TSTM ACTIVITY HAVING DEVELOPED THIS MORNING OVER THE DELTA REGION. GIVEN PLENTY OF INSOLATION...EXPECT THUNDERSTORMS TO BECOME MORE PREVALENT THERE AS WE HEAD INTO THE EARLY AFTERNOON HRS...AND HAVE UPPED POPS SOME. STILL EXPECT SHOWER/ TSTM DEVELOPMENT WILL BE HARD TO COME BY ALONG AND SE OF THE NATCHEZ TRACE PARKWAY WHERE MID LEVEL MOISTURE AND INSTABILITY ARE LACKING. HAVE ADJUSTED TEMPERATURES/CLOUD COVER/D DEWPOINT TEMPS MUCH OF THE AREA TO FIT OBSERVED TRENDS. KEPT VERY LOW POPS GOING FOR THIS EVENING AS ANY CONVECTION SHOULD DISSIPATE QUICKLY AS THE SUN SETS. /EC/ PREVIOUS DISCUSSION... SHORT TERM...TODAY THROUGH THURSDAY...LATEST SATELLITE IMAGERY SHOWED A NARROWING TILTED UPPER RIDGE OVER THE LOWER MISSISSIPPI VALLEY REGION. THIS IS DUE TO THE SYSTEM OVER THE SOUTHERN PLAINS AND THE CLOSE LOW OFF THE ATLANTIC COAST. ON THE SURFACE THE DRYER AIR WITH DEWPOINTS IN THE 50S WERE CONFINED GENERALLY SOUTHEAST OF THE NATCHEZ TRACE...WHICH WAS BEING AIDED BY DRYER AIR COMING FROM THE CLOSED LOW TO THE EAST. ALSO SOME PATCHY FOG WAS NOTED ACROSS THE SOUTH AND WEST EARLY THIS MORNING. FOR TODAY...THE PATCHY FOG WILL QUICKLY BURN OFF BY MID MORNING...WILL MENTION IT IN THE HWO. MODELS CONTINUE TO SHOW DIURNAL CONVECTION ALONG THE WESTERN SECTIONS. EXPECT THE ACTIVITY TO START AS ISOLATED SHOWERS...WHICH SHOULD BECOME ISOLATED THUNDERSTORMS BY LATE MORNING. AREA SOUNDINGS...LOW LEVEL INSTABILITY/MOISTURE(60S DEWPOINTS) COMBINED WITH THE HEAT OF THE DAY SHOW THAT SOME OF THE STORMS MAY BE STRONG WITH SOME GUSTY WINDS AND POSSIBLE SMALL HAIL...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. THIS IS WHERE SPC HAS A 5 PERCENT LINE FOR GUSTY WINDS AND HAIL. WILL ALSO MENTION THIS IN THE HWO. DEWPOINTS WILL CONTINUE TO BE DRYER EAST OF THE INTERSTATE 55 CORRIDOR...WHICH WILL DIMINISH ANY KIND OF DIURNAL DEVELOPMENT ALONG WITH A GOOD CAP IN PLACE. EXPECT ANOTHER DAY OF MOSTLY HIGH CLOUDS ACROSS THE REGION. TEMPERATURE WISE MADE SMALL CHANGES TO MAV GUIDANCE GOING WITH THE MIDDLE TO UPPER 80S. LOWER 90S LOOKED A LITTLE HIGH AT SOME LOCATIONS. ADJUSTED POPS SLIGHTLY AND KEPT LOW POPS IN THE WESTERN SECTIONS GENERALLY ALONG AND WEST OF THE MS RIVER. FOR TONIGHT...THE DIURNAL CONVECTION WILL BE WEAKENING TO ISOLATED SHOWERS IN THE EARLY EVENING. SO WILL KEEP TEEN POPS GENERALLY WEST OF THE INTERSTATE 55 CORRIDOR. EXPECT MOSTLY HIGH CLOUDS OVER THE REGION DURING THE NIGHT. WILL PROBABLY GET SOME PATCHY FOG IN THE SOUTH AND WEST AFTER MIDNIGHT. WILL GO CLOSE CURRENT FORECAST WITH LOWS FROM THE UPPER 50S EAST TO THE MIDDLE 60S WEST. MAV GUIDANCE LOOKED A LITTLE TOO COOL IN THE EAST WITH THE CLOUD COVER. FOR THURSDAY...THE MODELS HAVE DONE AN ABOUT FACE ON THE LOW LEVEL MOISTURE ACROSS THE REGION. THIS HAS RESULTED IN LOWER POPS ACROSS THE REGION. DURING THE DAY THE CLOSED LOW WILL BEGIN TO MOVE SOUTHEAST TOWARD THE NORTHWESTERN GULF. THIS WILL AID IN THE THUNDERSTORM POTENTIAL ACROSS THE REGION...MAINLY DURING THE AFTERNOON. THE ACTIVITY WILL BE MAINLY CONFINED...GENERALLY ALONG AND WEST OF THE INTERSTATE 55 CORRIDOR. THIS WILL OCCUR AS LOW LEVEL DRYING CONTINUES ACROSS THE EAST HALF. SOME OF THE STORMS WILL BE STRONG...WITH SOME SMALL HAIL AND LOCALLY HEAVY RAINS. THE MAIN AREA OF CONCERN WILL BE OVER THE WEST HALF OF THE FORECAST AREA...WHERE THE BEST INSTABILITY WILL OCCUR. AS FAR AS POPS ARE CONCERN WENT CLOSE TO MAV LOWER POPS. WITH TEMPS...DID SOME SLIGHT ADJUSTMENTS TO MAV NUMBERS...WHICH HAS HIGHS IN THE MIDDLE TO UPPER 80S. /17/ LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...STILL EXPECTING MAINLY DIURNAL RAIN CHANCES THROUGH THE PERIOD WITH NEAR NORMAL AFTERNOON HIGHS AND SLIGHTLY ABOVE NORMAL LOWS. GREATEST CHANGE IN THE INITIAL PERIODS OF THE LONG TERM FORECAST HAS TO DO WITH THE MODELS HANDLING OF THE LOW TO OUR EAST. PAST MODEL RUNS MOVED THIS NEARLY STACKED LOW BACK UP THE EASTERN SEABOARD AS THE MID/UPPER LOW OVER THE SOUTHERN PLAINS MOVES INTO THE NORTHERN GULF. MODELS CURRENTLY SUGGEST THAT THE LOW TO OUR EAST WILL LINGER OVER THE FLORIDA PENINSULA AND SLOWLY DISSIPATE AS THE LOW TO OUR WEST MOVES SE INTO THE NORTHERN GULF. THIS WILL RESULT IN DRIER AIR REMAINING OVER OUR EASTERN COUNTIES AND LIMITING RAIN CHANCES THERE THURSDAY NIGHT INTO SATURDAY. PWS WILL REMAIN BELOW AN INCH AND A HALF ALONG WITH SFC DEW POINTS IN THE LOWER 60S EAST OF INTERSTATE 55 INTO SATURDAY. RAIN CHANCES WILL INCREASE IN OUR SW AS THE LOW TO OUR WEST DRAWS CLOSER INTO SATURDAY. A SERIES OF NORTHERN STREAM SHORTWAVES WILL DEEPEN AN UPPER TROUGH OVER THE EASTERN CONUS BY THE WEEKEND. THIS WILL RESULT IN A WEAK COLD FRONT DROPPING SOUTH INTO THE TENNESSEE VALLEY SATURDAY AND INTO NORTHERN MISSISSIPPI SUNDAY. AS MOISTURE POOLS AHEAD OF THE FRONT...THE MOISTURE AXIS OVER OUR CWA WILL BECOME EAST-WEST ORIENTED VERSUS THE NORTH-SOUTH ORIENTED AXIS ALONG I-55 INITIALLY. BY SUNDAY THE COLD FRONTAL BOUNDARY IS EXPECTED TO BE STALLED OVER THE NORTHERN PORTIONS OF OUR CWA. GREATEST CHANCES FOR RAIN WILL OCCUR SOUTH OF THE BOUNDARY SUNDAY. MONDAY THE STALLED FRONT WILL BEGIN DRIFTING BACK TO THE NORTH. GREATEST CHANCES FOR RAIN WILL BE FOCUSED ALONG THE BOUNDARY IN OUR NORTHERN COUNTIES MONDAY AND TUESDAY WITH LOWER CHANCES IN THE SOUTH. WEAK RIDGING SFC AND ALOFT IS EXPECTED OVER OUR REGION NEXT WEDNESDAY. A WARM AND HUMID DAY IS INDICATED WITH SLIGHTLY ABOVE NORMAL TEMPERATURES IN THE MID-UPPER 80S ALONG WITH A CHANCE OF AFTN TSTMS. /22/ AVIATION...EXPECT ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE WEST FOR TODAY. THERE MAY BE SOME LOW CLOUDS AND LIGHT PATCHY FOG IN THE WEST AND SOUTH FOR EARLY THIS MORNING...WHICH WILL QUICKLY BURN OFF BY 9 AM. OTHERWISE LOOK FOR VFR CONDITIONS FOR TODAY. THERE MAY BE SOME ISOLATED SHOWERS IN THE EARLY EVENING IN THE WEST AS THE DIURNAL CONVECTION WEAKENS. VFR CONDITIONS WILL CONTINUE FOR TONIGHT...EXCEPT FOR SOME PATCHY FOG OVER NORTHEAST LOUISIANA... SOUTHEAST ARKANSAS AND SOUTH MISSISSIPPI ON EARLY THURSDAY MORNING. /17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT WED MAY 09 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101645- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1145 AM CDT WED MAY 09 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON...ESPECIALLY TO THE NORTHWEST OF A LINE FROM WINNSBORO LOUISIANA TO INDIANOLA MISSISSIPPI. THE COMBINATION OF HEAT AND HUMIDITY WILL ALLOW ISOLATED THUNDERSTORMS TO ERUPT THIS AFTERNOON. A FEW OF THE STORMS MAY CONTAIN SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND FREQUENT LIGHTNING STRIKES. IN ADDITION...SLOW STORM MOVEMENT WILL PROMOTE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING...ESPECIALLY OVER THE SOUTHWEST HALF OF THE OUTLOOK AREA TO THE SOUTHWEST OF A LINE FROM GREENVILLE TO JACKSON TO HATTIESBURG. AN UPPER LEVEL DISTURBANCE WILL MOVE FROM TEXAS TO THE NORTHWEST GULF THURSDAY AND COMBINE WITH DAYTIME HEATING AND A MOIST AIRMASS TO INCREASE THUNDERSTORM ACTIVITY ACROSS THE OUTLOOK AREA. A FEW OF THE STORMS MAY BECOME STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. SLOW MOVEMENT OF THE STORMS WILL PROMOTE LOCALLY HEAVY RAINFALL. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY MORNING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL GREENVILLE 33.39N 91.05W
05/09/2007 E0.25 INCH WASHINGTON MS LAW ENFORCEMENT
PEA SIZE HAIL NEAR GREENVILLE REPORTED BY WASHINGTON
COUNTY SO
&&
ECThe Little Rock radar (KLZK), 188 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down with one tree down on a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33020, 33021.